Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 237, NWS Raleigh, NC

July 19, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 11:31 PM EDT for 5 counties in North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 11:31 PM EDT (03:31 UTC)
Expired
Jul 20, 2016, 12:30 AM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 12:05 AM EDTTSTM WND DMGRaeford, NCHOKE COUNTY OFFICE OF NCDOT REPORTS THAT SEVERAL FALLEN TREES HAD TO BE CLEARED FROM COUNTY ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS52 KRAH 200331
SVRRAH
NCC051-085-093-105-125-200430-
/O.NEW.KRAH.SV.W.0237.160720T0331Z-160720T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1131 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1230 AM EDT

* AT 1131 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHEAST OF SANFORD TO ABERDEEN...MOVING
  SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...SANFORD...SOUTHERN PINES...RAEFORD...CARTHAGE...FORT
  BRAGG...PINEHURST...ABERDEEN...POPE AFB AND ANTIOCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3484 7935 3486 7934 3489 7935 3494 7935
      3496 7936 3506 7948 3506 7951 3523 7960
      3551 7913 3506 7866 3503 7866 3491 7895
      3495 7904 3483 7919
TIME...MOT...LOC 0331Z 312DEG 12KT 3533 7908 3516 7942 

HAIL...<.75IN
WIND...60MPH
 
$$

77
2 follow-up statements
128 
WWUS52 KRAH 200413
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT WED JUL 20 2016

NCC105-200422-
/O.CAN.KRAH.SV.W.0237.000000T0000Z-160720T0430Z/
LEE NC-
1213 AM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3484 7934 3485 7933 3488 7934 3493 7934
      3495 7935 3497 7937 3506 7948 3506 7951
      3508 7952 3523 7960 3533 7943 3522 7920
      3536 7897 3509 7869 3506 7866 3503 7866
      3491 7895 3495 7904 3483 7919
TIME...MOT...LOC 0412Z 337DEG 24KT 3518 7896 3501 7930 

$$

NCC051-085-093-125-200430-
/O.CON.KRAH.SV.W.0237.000000T0000Z-160720T0430Z/
HARNETT NC-MOORE NC-HOKE NC-CUMBERLAND NC-
1213 AM EDT WED JUL 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHWESTERN HARNETT...SOUTHEASTERN MOORE...HOKE AND WESTERN
CUMBERLAND COUNTIES...

AT 1212 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POPE AFB TO NEAR RAEFORD...MOVING SOUTH AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SOUTHERN PINES...RAEFORD...FORT BRAGG...PINEHURST...
ABERDEEN...POPE AFB...ANTIOCH...HOPE MILLS AND SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3484 7934 3485 7933 3488 7934 3493 7934
      3495 7935 3497 7937 3506 7948 3506 7951
      3508 7952 3523 7960 3533 7943 3522 7920
      3536 7897 3509 7869 3506 7866 3503 7866
      3491 7895 3495 7904 3483 7919
TIME...MOT...LOC 0412Z 337DEG 24KT 3518 7896 3501 7930 

HAIL...<.75IN
WIND...60MPH
 
$$

77
739 
WWUS52 KRAH 200427
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1227 AM EDT WED JUL 20 2016

NCC051-085-093-125-200437-
/O.EXP.KRAH.SV.W.0237.000000T0000Z-160720T0430Z/
HARNETT NC-MOORE NC-HOKE NC-CUMBERLAND NC-
1227 AM EDT WED JUL 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARNETT...
SOUTHEASTERN MOORE...HOKE AND WESTERN CUMBERLAND COUNTIES WILL EXPIRE
AT 1230 AM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3484 7934 3485 7933 3488 7934 3493 7934
      3495 7935 3497 7937 3506 7948 3506 7951
      3508 7952 3523 7960 3533 7943 3522 7920
      3536 7897 3509 7869 3506 7866 3503 7866
      3491 7895 3495 7904 3483 7919
TIME...MOT...LOC 0426Z 312DEG 12KT 3518 7896 3501 7930 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:41 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 19, 9:41 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
941 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front will approach the area tonight and cross the
Carolinas by Wednesday. A strong upper level ridge over the
central US will expand east through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 941 PM Tuesday...

Isolated severe thunderstorms continue over the northern Piedmont,
with scattered strong storms over the SW Piedmont and Sandhills at
mid-evening. The main threat has been wind gusts to 60 mph. That
threat still lingers through midnight or 100 AM. In addition
to the wind threat, lightning continues to be nearly continuous
with the storms approaching the Triangle from the north
and the storms to the south and west. This will be a significant
hazard with these storms.

Overnight... expect the storm chances to slowly reduce to a slight
chance as the cold front slips into the northern zones late.

Lows in the upper 60s to mid 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 320 PM Tuesday...

The cold front is expected to settle over NC on Wednesday morning,
with slightly drier and more stable air north of the front and
moderate instability south of the front again by Wednesday
afternoon. Convection will be focused across the southern and
eastern CWA, and modest/broad cyclonic mid-level flow may support
a few clusters of strong storms. Morning stratus shouldn't have
any impact on afternoon highs, which will be in the upper 80s and
lower 90s based on a slight dip in 1000-850mb thicknesses to
around 1420m. Lows Wednesday night in the 68-72.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 210 PM Tuesday...

Thursday through Sunday: Central NC will be stuck between a strong
upper level ridge will centered over the Midwest and an upper level
trough along the east coast of the U.S. Thursday into Saturday.
Northwest flow aloft will dominate the region during that time, with
some weak mid-level disturbances may kick off some convection.
Otherwise, the forecast should remain mostly dry through the end of
the week. The high will dampen some but stretch more west-east for
the weekend. At the the surface, the piedmont trough will be a
persistent feature over the Carolinas, with a Bermuda high to the
east, southwest flow over NC, and ridging west of the mountains. The
more significant weather issue will be the temperatures, which will
increase from highs around 90 degrees and lows in the low 70s
Thursday, to highs in the upper 90s to near 100 degrees and lows in
the mid 70s by Sunday. Barring any significant forecast changes
between now and then, Sunday looks the most likely to reach heat
advisory criteria (heat index of 105 degrees), although Saturday
could also reach criteria.

Monday and Tuesday: There is a bit more uncertainty in the forecast
for early next week, thus will stick with near climatology. Best
chances for showers and storms in the aft/eve with a lull overnight.
Temperatures a bit above normal, highs in the low to mid 90s and
lows in the mid 70s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 940 PM Tuesday...

Outside of thunderstorms, VFR conditions are expected for most of
the current TAF period.  A cold front approaching from the northwest
will enhance thunderstorms coverage this evening, with a decent
chance of storms impacting eastern terminals like RDU, FAY and RWI.
Confidence in the next few hours is relatively low given the lack of
a focus for the storms, but later this evening the cold front should
help trigger several storms across the northern and eastern portions
of the Piedmont and Coastal Plain.  Confidence is highest at RWI and
hires guidance suggests the best potential will be between 23Z and
03Z.  Otherwise scattered showers and storms will be possible
through 06z, with a decreasing chance through the remainder of the
night as the cold front moves south through the area and a
northeasterly wind focuses the best chance of showers/storms across
southern and eastern NC on Wednesday.

Long Term: High pressure will dominate the remainder of the week,
leading to dry conditions and VFR.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...BS
LONG TERM...KCP
AVIATION...bsd/bs
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT TUE JUL 19 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES...
WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 19, 10:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 SSW RAEFORD           34.95N 79.24W
07/19/2016                   HOKE               NC   911 CALL CENTER

            TREE DOWN ON POWERLINES. TIME ESTIMATED BY
            RADAR.

&&

SC/BSD
Local storm report, Jul 19, 10:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     1 ESE RAEFORD           34.98N 79.21W
07/19/2016                   HOKE               NC   911 CALL CENTER

            TREE DOWN. TIME ESTIMATED BY RADAR.

&&

SC/BSD
Special weather statement, Jul 19, 10:47 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT TUE JUL 19 2016

NCZ088-200345-
CUMBERLAND   NC-
1047 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY
UNTIL 1145 PM EDT...

AT 1046 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...STEDMAN...WADE...AUTRYVILLE AND CEDAR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3486 7893 3489 7893 3492 7896 3511 7904
      3520 7903 3523 7878 3506 7866 3499 7864
      3495 7861 3494 7857 3485 7851 3485 7883
      3483 7890
TIME...MOT...LOC 0246Z 329DEG 12KT 3512 7888

77
Special weather statement, Jul 19, 11:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EDT TUE JUL 19 2016

NCZ075>077-086-088-200400-
CUMBERLAND   NC-LEE   NC-HOKE   NC-MOORE   NC-HARNETT   NC-
1105 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHWESTERN LEE...NORTHEASTERN HOKE...NORTHEASTERN
MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL MIDNIGHT EDT...

AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SANFORD...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...RAEFORD...CARTHAGE...FORT BRAGG...
POPE AFB...SPRING LAKE...WHISPERING PINES...VASS AND CAMERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3496 7928 3550 7946 3552 7938 3552 7935
      3554 7929 3553 7928 3553 7927 3555 7925
      3555 7924 3511 7882
TIME...MOT...LOC 0304Z 340DEG 22KT 3545 7932

77
Local storm report, Jul 19, 11:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 PM EDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 NE YOUNGSVILLE        36.03N 78.47W
07/19/2016  E1.75 INCH       FRANKLIN           NC   TRAINED SPOTTER

            .

&&

SC
Special weather statement, Jul 19, 11:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 PM EDT TUE JUL 19 2016

NCZ075-086-200430-
HOKE   NC-MOORE   NC-
1124 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE AND
SOUTHEASTERN MOORE COUNTIES UNTIL 1230 AM EDT...

AT 1124 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ABERDEEN...OR NEAR SOUTHERN PINES...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...
WHISPERING PINES...VASS...ROCKFISH...ASHLEY HEIGHTS AND BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3484 7934 3494 7935 3497 7937 3500 7941
      3519 7949 3527 7937 3528 7922 3527 7922
      3526 7920 3513 7911 3509 7909 3504 7909
      3497 7904 3495 7904 3483 7919
TIME...MOT...LOC 0324Z 335DEG 15KT 3513 7931

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:11 PM EDTSevere Thunderstorm WarningRAHForsyth49 min
Jul 19, 8:14 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren47 min
Jul 19, 8:23 PM EDTSpecial Weather StatementRAHCumberland52 min
Jul 19, 8:37 PM EDTSpecial Weather StatementRAHVance38 min
Jul 19, 8:44 PM EDTSpecial Weather StatementRAHNash61 min
Jul 19, 8:49 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren41 min
Jul 19, 9:25 PM EDTSpecial Weather StatementRAHNash, Wilson65 min
Jul 19, 9:25 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville65 min
Jul 19, 9:41 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake64 min
Jul 19, 9:44 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland61 min
Jul 19, 10:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 19, 10:24 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Jul 19, 10:47 PM EDTSpecial Weather StatementRAHCumberland58 min
Jul 19, 11:05 PM EDTSpecial Weather StatementRAHHoke, Lee55 min
Jul 19, 11:24 PM EDTSpecial Weather StatementRAHHoke66 min
Jul 19, 11:40 PM EDTSevere Thunderstorm WarningRAHPerson65 min
Jul 19, 11:48 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore3 hr
Jul 20, 12:56 AM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 20, 1:46 AM EDTSpecial Weather StatementRAHFranklin, Halifax, Vance, Warren74 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.